MAUDE Adverse Event Report: MEDTRONIC, INC. DF-1 Y-ADAPTOR/EXTENDER KIT; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC, INC. DF-1 Y-ADAPTOR/EXTENDER KIT; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 672625
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical product: model: 694765, lead; implanted: (b)(6) 2004.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient's right ventricular (rv) lead had triggered an alert for high/undefined superior vena cava (svc) de fibrillation coil impedance.It was further discovered that the rv defibrillation coil impedance displayed high/undefined impedance and there was a small amount of noisy electrograms (egm) involving the rv coil.Additionally, the rv tip-to-rv coil lead impedance had triggered a warning for high/undefined impedance, but the lead is currently programmed to a bipolar configuration.A lead fracture is suspected.It was noted that the patient has lead extenders connected to both the svc coil and rv coil connections and it is unclear if the suspected fracture is on the lead or the extenders.Follow up was conducted and it has been verified that no reprogramming nor intervention has been completed at this time.The lead and extenders all remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the lead was not returned for analysis, however, performance data collected from the device was received and analyzed.Analysis of the device memory indicated the impedance of the right ventricular defibrillation coil was beyond the expected upper range.Analysis of the device memory indicated the impedance of the superior vena cava defibrillation coil was beyond the expected upper range.It is not possible to determine if the high impedance readings are traced to the lead or the lead extenders.It is also not known which adapter is for the rv and which is for the svc circuit.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was further reported that the right ventricular (rv) lead and lead extenders were removed.A new implantable cardioverter defibrillator (icd) system was implanted in the right pectoral area.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the full lead was returned in segments, analyzed, and no anomalies were found.Visual analysis of the lead indicated apparent explant damage.The analyst noted the full lead extender was received in pieces.No anomalies were found with the distal lead adaptor and the set screws functioned normally.If information is provided in the future, a supplemental report will be issued.

Brand Name
DF-1 Y-ADAPTOR/EXTENDER KIT
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key8066808
Report Number2182208-2018-02070
Device Sequence Number16642100
Product Code LWS
UDI-Device Identifier00721902066801
UDI-Public00721902066801
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P920015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2020
Device Model Number672625
Device Catalogue Number672625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer10/19/2018
11/26/2018
01/23/2020
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date11/13/2018
11/27/2018
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR